Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 27, 2021, 2:15 PM MST for Santa Cruz County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 2:15 PM MST (21:15 UTC)
- Expired
- Jul 27, 2021, 3:00 PM MST
- In force
- 45 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 20 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
257 WWUS85 KTWC 272115 SPSTWC Special Weather Statement National Weather Service Tucson AZ 215 PM MST Tue Jul 27 2021 AZZ503-504-507-513-272200- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 215 PM MST Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND NORTH CENTRAL SANTA CRUZ COUNTIES UNTIL 300 PM MST... At 215 PM MST, Doppler radar was tracking a strong thunderstorm 8 miles west of Sonoita, or 15 miles east of Tubac, moving west at 15 mph. Winds in excess of 40 mph and pea sized hail will be possible with this storm. Locations impacted include... Tubac, Sonoita and Madera Canyon. LAT...LON 3184 11057 3157 11070 3164 11106 3189 11092 TIME...MOT...LOC 2115Z 103DEG 14KT 3167 11080 $$ AH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 27, 2:09 PM MST, 6 minutes earlier.
Area forecast discussion, Jul 27, 2:09 PM MST, 6 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 209 PM MST Tue Jul 27 2021 .SYNOPSIS...Isolated to scattered storms are expected this and tomorrow before a more active weather period begins Thursday into the weekend. High temperatures will run near to a few degrees below seasonal normals. && .DISCUSSION...Isolated to scattered showers and thunderstorms were developing this afternoon across parts of SE AZ. Latest high resolution models were advertising more activity through this evening compared to yesterday. The main feature supporting this increase in activity was a weak disturbance tracking westward underneath the upper high centered over Great Plains. The main threats from the stronger thunderstorms will be locally heavy rainfall and strong wind gusts. Models favored a decrease in thunderstorms on Wednesday before the focus shifts to another period of heavy rain starting Thursday into the weekend. An upper low centered over the Gulf of Mexico south of Brownsville TX today will track westward and approach the region on Thursday. Returning moisture along with upper difluence in advance of this upper low will increase the heavy rainfall threat Thursday afternoon into Thursday night. Thereafter, a fair amount of uncertainty remained with the track of this feature as it weakens over northern Mexico on Friday. At any rate, at some point remnants of the upper low will lift northward through parts of AZ around late Friday into Saturday. Overall, this scenario will not be as impressive as last week and weekend, but with the ground saturated in many areas and flowing water already in normally dry washes there will likely be local impacts again. && .AVIATION...Valid through 29/00Z. FEW/SCT clouds 8k-12k ft AGL this afternoon and evening with gradual clearing overnight. Isolated to scattered SHRA/TSRA with +TSRA possible from KTUS south to KOLS and eastward this afternoon and evening. Brief MVFR conditions may be possible in the stronger storms. Gusty outflow winds are likely with KTUS possibly seeing late afternoon gusty outflows from the south/southwest. Gusts to 35kts+ possible. Otherwise expect sfc winds below 10 kts. Storm activity will gradually diminish around sunset. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered showers and thunderstorms will be possible each afternoon and evening through Wednesday. Precipitation chances then increase going into the upcoming weekend. Gusty, erratic winds and locally heavy rainfall will accompany any storms that develop. High temperatures will be near to slightly below normal through Friday, lowering to below normal levels this weekend. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 27, 1:56 PM MST, 19 minutes before
Special Weather Statement National Weather Service Tucson AZ 156 PM MST Tue Jul 27 2021 AZZ503-507-513-272145- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales- 156 PM MST Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE AND SOUTHEASTERN SANTA CRUZ COUNTIES UNTIL 245 PM MST... At 156 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles west of Parker Canyon Lake, or 20 miles west of Sierra Vista, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Patagonia, Parker Canyon Lake, Fort Huachuca and Canelo. LAT...LON 3155 11043 3135 11047 3143 11085 3164 11077 TIME...MOT...LOC 2056Z 103DEG 14KT 3147 11058 AH
Special weather statement, Jul 27, 2:15 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 215 PM MST Tue Jul 27 2021 AZZ503-504-507-513-272200- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 215 PM MST Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND NORTH CENTRAL SANTA CRUZ COUNTIES UNTIL 300 PM MST... At 215 PM MST, Doppler radar was tracking a strong thunderstorm 8 miles west of Sonoita, or 15 miles east of Tubac, moving west at 15 mph. Winds in excess of 40 mph and pea sized hail will be possible with this storm. Locations impacted include... Tubac, Sonoita and Madera Canyon. LAT...LON 3184 11057 3157 11070 3164 11106 3189 11092 TIME...MOT...LOC 2115Z 103DEG 14KT 3167 11080 AH
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:52 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Jul 27, 1:56 PM MST | Special Weather Statement | TWC | Santa Cruz | 49 min |
| Jul 27, 2:33 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 27, 3:29 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 27, 3:35 PM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Jul 27, 3:49 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 27, 4:00 PM MST | Special Weather Statement | TWC | 45 min | |
| Jul 27, 4:05 PM MST | Areal Flood Advisory | TWC | Pima | 115 min |
| Jul 27, 4:25 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 27, 4:34 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 87 min |
| Jul 27, 4:42 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 27, 4:56 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.